Delaware, 2011

Flood in Delaware, December 7 to 8, 2011

December 7 to 8, 2011 · NWS PHI · 1 event in 1 county or zone

A protracted rain event from the early morning on the 6th through the early morning on the 8th culminated with heavy rain during the evening of the 7th and caused poor drainage and river flooding in New Castle County. Event precipitation totals averaged 2 to 3 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A protracted rain event from the early morning on the 6th through the early morning on the 8th culminated with heavy rain during the evening of the 7th and caused poor drainage and river flooding in New Castle County. Event precipitation totals averaged 2 to 3 inches. The rain was caused by waves of low pressure that moved northeast along a slowly moving frontal boundary. The cold front was in central Pennsylvania on the morning of the 6th and eastern Pennsylvania and central Maryland on the morning of the 7th. The last wave of low pressure on this boundary, located over western North Carolina at 7 a.m. EST on the 7th intensified rapidly as the 7th progress. It was during this intensification process that rain fell at its heaviest that evening. The low pressure system itself passed through Delaware during the early evening of the 7th and was over the Monmouth County, New Jersey coastal waters at 10 p.m. EST on the 7th. It reached Long Island, New York at 1 a.m. EST on the 8th. As the low reached Long Island, the rain ended across Delaware.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 7, 7:36 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Dec 7, 7:36 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
736 PM EST WED DEC 7 2011

.SYNOPSIS...
A COLD FRONT WILL DRIFT OFFSHORE THIS EVENING. LOW PRESSURE WILL
TRACK NORTHEASTWARD ALONG THIS FRONT AND INTENSIFY RAPIDLY AS IT
MOVES OFF THE NEW JERSEY COAST LATE THIS EVENING. THE STORM IS
EXPECTED TO MOVE TO THE NORTHERN NEW ENGLAND COAST THURSDAY
MORNING AND PASS INTO THE CANADIAN MARITIMES DURING THURSDAY. HIGH
PRESSURE BUILDING TOWARD THE CENTRAL MID ATLANTIC LATER THURSDAY
WILL BE OVER OUR AREA THURSDAY NIGHT AND FRIDAY. A WEAK COLD FRONT
WILL MOVE THROUGH FRIDAY NIGHT INTO SATURDAY. A STRONG RIDGE OF
HIGH PRESSURE WILL SET UP FROM THE CANADIAN MARITIMES
SOUTHWESTWARD TO THE LOWER MISSISSIPPI VALLEY SUNDAY INTO
WEDNESDAY...AND CONTRAST WITH POTENTIAL LOW PRESSURE IN THE
WESTERN ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE FORECAST WAS UPDATED TO INCLUDE A SLIGHT CHANCE OF THUNDER FOR
CENTRAL AND SOUTHERN DELAWARE...AS WELL AS SOUTHERNMOST NEW
JERSEY. LOW TOPPED CONVECTION (WITH LITTLE OR NO LIGHTNING) HAS
DEVELOPED AHEAD OF THE COLD FRONT ASSOCIATED WITH THE DEEPENING
SURFACE LOW. INSTABILITY IS FAIRLY WEAK AHEAD OF THE LINE...WITH
MLCAPE VALUES GENERALLY LESS THAN 250 J/KG.

HOWEVER...THE MID LEVEL WIND FIELD IS IMPRESSIVE...AND THE LINE
OF CONVECTION DEVELOPING ACROSS SOUTHERN VIRGINIA IS SHOWING SOME
BOWING STRUCTURE. IT WOULD APPEAR AS THOUGH THE BEST CONVECTION
STAYS SOUTH OF THE AREA THROUGH 1000 PM. HOWEVER...THE LOWEST
STABILITY IN THE FORECAST AREA IS ACROSS SOUTHERN DELAWARE...SO
THUNDER WAS INCLUDED IN THE FORECAST.

OTHERWISE...THE BEST LOW TO MID LEVEL FRONTOGENETIC FORCING IS RESULTING
IN MODERATE TO HEAVY RAIN ACROSS THE LEHIGH VALLEY...SOUTHERN
POCONOS AND NORTHWEST NEW JERSEY EARLY THIS EVENING. TEMPERATURES
IN THE COLUMN HERE ARE STILL ABOVE FREEZING BASED ON NEARBY AMDAR
SOUNDINGS. THE RAIN/SNOW LINE APPEAR TO STILL RUN FROM KBGM- KIPT-
KAOO...BASED ON SURFACE OBSERVATIONS...BUT THE RADAR IMAGES SHOW A
SMOOTHER LOOK TO THE PRECIPITATION JUST WEST OF THE LEHIGH VALLEY.

THIS LOOKS LIKE THE LINE WHERE MIXING BEGINS. SO...BASED ON
THIS...NO CHANGES WERE MADE TO THE SNOWFALL FORECAST...OTHER THAN
TO MOVE BACK THE CHANGEOVER TIME A BIT. ANOTHER AREA OF RAIN AHEAD
OF THE NEGATIVELY TILTED MID LEVEL SYSTEM ALSO APPEARS TO HAVE
SOME CONVECTION IN IT...BASED ON THE LIGHTNING STRIKES. AS THIS
AREA MOVES ACROSS THE LEHIGH VALLEY AND SOUTHERN POCONOS...THE
CHANGE TO SNOW SHOULD OCCUR BETWEEN 0130 AND 0230 UTC FROM WEST TO
EAST.

BECAUSE OF THE HIGH PRECIPITABLE WATER VALUES AND CONVECTIVE
ELEMENTS IN THIS AREA...A PERIOD OF HEAVY SNOW IS EXPECTED IN THE
ABOVEMENTIONED AREAS. WITH GROUND TEMPERATURES STILL FAIRLY WARM
(AND THE GROUND IS WET)...THE HIGHEST ACCUMULATIONS PROBABLY
OCCUR ABOVE 1200 FEET. SOUTH OF THAT...THE GROUND COULD BE TOO
WET/WARM FOR HEAVY SNOW ACCUMULATIONS...BUT THIS WILL BE MONITORED.

AS THE SURFACE LOW DEVELOPING OVER SOUTH CENTRAL VIRGINIA PULLS
EAST OF THE AREA...IT WILL DRAW IN SOME LOW LEVEL COLD AIR AS IT
LEAVES. THIS COULD RESULT IN A PERIOD OF SNOW FOR CHESTER...MONTGOMERY
AND BUCKS COUNTIES IN PENNSYLVANIA...AND A GOOD PORTION OF NORTH
CENTRAL NEW JERSEY. IT WILL BE CLOSE AS TO WHETHER THE COLD AIR
GETS IN QUICKLY ENOUGH FOR A COATING OF SNOW...AS THE MOISTURE
SHOULD BE RACING EAST AHEAD OF THE MID LEVEL SYSTEM. FOR
NOW...WILL HOLD OFF ON ANY CHANGES HERE.

AS THE LOW PULLS AWAY LATER TONIGHT THE ISALLOBARIC WINDS REALLY
RAMP UP IN THE WAKE OF TREMENDOUS PRESSURE RISES. GUSTS UPWARDS OF
40MPH CAN BE EXPECTED ACROSS THE DELMARVA ZONES CLOSER TO THE VERY
TIGHT PRESSURE GRADIENT. AS FAST AS THE LOW PULLS OUT TO SEA
TOMORROW MORNING WILL BE AS FAST AS CONDITIONS IMPROVE. SKIES WILL
RAPIDLY CLEAR AND THE PRECIPITATION WILL COME TO AN END BY DAYBREAK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE LOW PRESSURE WILL BE COMPLETELY OUT OF THE REGION BY DAYBREAK
GIVING WAKE TO A FRESH CANADIAN AIRMASS. THE NORTHWEST FLOW WITH BE
GUSTY AT TIMES TOMORROW BUT ULTIMATELY RELAXING AS THE PRESSURE
GRADIENT RELAXES. WITH THAT BEING SAID, TEMPERATURES WILL BE NEARLY
15 TO 20 DEGREES COLDER THAN ON WEDNESDAY.

CONDITIONS WILL REMAIN DRY ON THURSDAY EVEN WITH STEEP LAPSE RATES
IN PLACE, THERE IS NOT ENOUGH MOISTURE IN THE LOW AND MID-LEVELS TO
SEE ANY INSTABILITY SHOWERS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
WITH A RIDGE OF HIGH PRESSURE EXPECTED TO PREVAIL THROUGH MOST OF
THE LONG TERM PERIOD...MORE QUIESCENT WEATHER WILL OCCUR AFTER
TONIGHTS POTENT LOW MOVES THROUGH. A WEAK FRONT IS EXPECTED FRIDAY
NIGHT INTO SATURDAY, BUT THIS DRY FEATURE WILL INCREASE THE
NORTHWEST TO NORTH FLOW SATURDAY FOR A WHILE. OTHERWISE...LOW
PRESSURE DEVELOPING OVER THE WESTERN ATLANTIC WILL CONTRAST WITH
THE RIDGE AND MAY PROVIDE INCREASED NORTHEAST WINDS AND ROUGHER
WATERS FOR OUR OCEAN ZONES...AS WELL AS HIGHER THAN NORMAL TIDES.

WITH A FAIRLY ZONAL UPPER FLOW OVER THE AREA THROUGH THE LONG TERM
PERIOD...TEMPERATURES WILL BE NEAR OR BELOW SEASONAL NORMALS. HPC
TEMPERATURES WERE ACCEPTED...WITH HIGHS FORECAST TO BE IN THE 30S
TO LOW 40S NORTH TO THE 40S TO NEAR 50 SOUTH.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE SURFACE BOUNDARY STRETCHES FROM FROM JUST NORTH OF KACY
THROUGH KDOV. NORTH OF THE FRONT...CONDITIONS REMAINS IFR WITH
CEILINGS GENERALLY BELOW 1000 FEET. WHILE CEILINGS MAY OCCASIONALLY
TRY TO JUMP UP TO VFR AT TIMES...THIS SHOULD BE LIMITED AN LEAVE
ONCE THE STEADIER RAIN ARRIVES FROM NORTHEAST MARYLAND. THE LOW
LEVEL WINDS HAVE SHIFTED TO NORTH NORTHEAST...AND THE SURFACE
PRESSURE GRADIENT SHOULD INCREASES THROUGH ABOUT 0400 UTC AS
SURFACE LOW PRESSURE APPROACHES.

THE FRONT SHOULD DROP SOUTH OF THE KMIV AND KACY BEFORE 0300 UTC.
IT LOOKS LIKE THE STEADIEST RAIN STAYS NORTH OF THESE LOCATIONS...
BUT CEILINGS WILL RESULT IN IFR CONDITIONS THERE AS WELL. AFTER
0400 UTC...THE PRECIPITATION WILL START TO END FROM WEST TO EAST.
THE RAIN COULD CHANGE TO SNOW BRIEFLY BEFORE IT ENDS AT KRDG AND
KABE...WHICH COULD RESULT IN A BRIEF PERIOD OF LIFR CONDITIONS AT
THESE LOCATIONS.

AS THE SURFACE LOW MOVES NORTHEAST OF THE AREA AFTER 0600 UTC...
WINDS WILL SHIFT TO NORTHWEST AT ALL LOCATIONS. CONDITIONS SHOULD
IMPROVE FAIRLY QUICKLY AT MOST TERMINAL SITES...WITH KRDG AND KABE
POSSIBLY HOLDING ON TO MVFR CONDITIONS A BUT LONGER. THE WIND WILL
BE THE ISSUE AFTER 0600 UTC...AND FROM KPHL SOUTH AND EAST...A
PERIOD OF 35 KNOT GUSTS ARE EXPECTED THROUGH ABOUT 1000 UTC.

AFTER 1000 UTC...AS WEAK HIGH PRESSURE BUILDS TOWARD THE AREA FROM
THE LOWER OHIO VALLEY...THE GRADIENT WILL SUPPORT WIND GUSTS NEAR
23 KNOTS THROUGH EARLY AFTERNOON. LITTLE IN THE WAY OF CLOUD COVER
IS EXPECTED WITH CONVECTIVE TEMPERATURES WELL OUT OF REACH.

OUTLOOK...
VFR WEATHER WILL EXIST THURSDAY NIGHT THROUGH MONDAY. A WEAK COLD
FRONT FRIDAY NIGHT INTO SATURDAY SHOULD BE DRY BUT WILL SERVE TO
ENERGIZE THE WINDS SOMEWHAT SATURDAY. OTHERWISE EXCELLENT FLYING
CONDITIONS ARE FORECAST OVER THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.MARINE...
SMALL CRAFT CONDITIONS WILL EVENTUALLY GIVE WAY TO GALES LATER
TONIGHT. ALTHOUGH THERE IS A BREAK IN THE RAIN THIS AFTERNOON THE
PROGRESSING LOW PRESSURE WILL BEGIN TO UNDERTAKE A DEEPENING PROCESS
AS IT NEARS OUR COAST. THIS WILL GENERATE ANOTHER AREA OF ENHANCED
RAINFALL LATE TONIGHT INTO TOMORROW MORNING. THIS IS THE SAME TIME
PERIOD IN WHICH THE WINDS WILL BEGIN TO STRENGTHEN TO GALES.

AS THE LOW PULLS FURTHER TO OUR NORTHEAST TOMORROW MORNING WINDS
SWING TO THE NORTHWEST AND CONTINUE TO HOWL. LARGE PRESSURE RISES
COUPLED WITH STRONG COLD AIR ADVECTION WILL CONTINUE TO MAKE FOR
TREACHEROUS CONDITIONS ON THE SEAS. SEAS WILL FALL FROM THEIR PEAK,
AROUND 8 FEET TONIGHT, TO AROUND 3 FEET BY THURSDAY AFTERNOON. THIS
IS WHEN THE WINDS BEGIN TO RELAX AS THE PRESSURE GRADIENT LESSENS.
THERE WILL STILL BE SMALL CRAFT GUSTS THROUGH THE REMAINDER OF
THURSDAY.

FOR THURSDAY NIGHT THROUGH MONDAY, MARINE CONDITIONS ARE FORECAST
TO BE GENERALLY BELOW SMALL CRAFT ADVISORY CRITERIA. OFFSHORE
WINDS MAY INCREASE SOMEWHAT SATURDAY AFTER A WEAK COLD FRONT
PUSHES THROUGH...BUT A RIDGE OF HIGH PRESSURE WILL SET UP
THEREAFTER INTO EARLY NEXT WEEK. LOW PRESSURE DEVELOPING OVER THE
WESTERN ATLANTIC COULD CAUSE A PRESSURE GRADIENT WHICH WOULD
INCREASE NORTHEAST WINDS AND ESPECIALLY SEAS ABOVE LEVELS FORECAST
AT THIS TIME...AND POSSIBLY TO ADVISORY CRITERIA...BUT WITH LOW
CONFIDENCE, A MIDDLE ROAD APPROACH WAS TAKEN FOR NOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR PAZ060>062-067>071.
     WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR PAZ054-055.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR PAZ060>062.
NJ...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR NJZ001-007>010-012-013-
     015>019.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ020>027.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ001-007.
DE...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR DEZ001.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR DEZ002>004.
MD...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR MDZ008.
MARINE...GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...
NEAR TERM...HAYES/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...
AVIATION...HAYES/HEAVENER
MARINE...HEAVENER
Hazardous weather outlook, Dec 7, 3:30 PM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EST WED DEC 7 2011

PAZ054-055-082030-
CARBON-MONROE-
330 PM EST WED DEC 7 2011

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007-PAZ060>062-082030-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
330 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ008>010-012-015-PAZ067>069-082030-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
330 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-NJZ013-016>019-PAZ070-071-082030-
NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
330 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-082030-
EASTERN MONMOUTH-
330 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF HEAVY RAIN TONIGHT WILL CAUSE AREAS OF ROAD AND POOR-
DRAINAGE FLOODING. IN ADDITION...WINDS WILL GUSTS UP TO 35 MILES
AN HOUR AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ020>027-082030-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
330 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-082030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-
330 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ012-015-019-020-082030-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
330 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF HEAVY RAIN TONIGHT WILL CAUSE AREAS OF ROAD AND POOR-
DRAINAGE FLOODING. IN ADDITION...WINDS WILL GUSTS UP TO 35 MILES
AN HOUR AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-082030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-082030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
330 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Dec 7, 8:13 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
813 PM EST WED DEC 7 2011

PAZ054-055-080415-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
813 PM EST WED DEC 7 2011

...RAIN WILL CHANGE TO SNOW DURING THE MID TO LATE EVENING
HOURS...

LOOK FOR RAIN TO CHANGE TO SNOW ACROSS CARBON AND MONROE COUNTIES
BETWEEN 815 PM AND 945 PM. THE CHANGEOVER WILL OCCUR FIRST IN THE
HIGHER TERRAIN...GENERALLY ABOVE 1300 FEET...BEFORE 900 PM. THE
SNOW WILL FALL HEAVILY AT TIMES...WITH AS MUCH AS AN INCH OF SNOW
AN HOUR ACCUMULATING. THROUGH 1100 PM...2 TO 4 INCHES OF SNOW CAN
BE EXPECTED ACROSS THE HIGHER TERRAIN.

THE RAIN WILL CHANGE TO SNOW ACROSS THE LOWER TERRAIN AFTER 915
PM. SINCE TEMPERATURES WILL BE NEAR OR JUST ABOVE THE FREEZING
MARK...ACCUMULATIONS IN THESE LOCATIONS MAY BE LESS THAN 2 INCHES
THROUGH 1100 PM.

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, New Castle

When
December 7, 8:48 PM EST to December 8, 4:22 AM EST
Where
New Castle County, 1.32 mi ESE of Harmony to 0.65 mi WSW of Cooch
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.712, -75.658

A car was stranded on Old Stanton Christina Road beneath a railroad overpass in Stanton. The motorist was able to walk to safety. The Christina River at Coochs Bridge had moderate flooding and was above its 10.5 foot flood stage from 848 p.m. EST on the 7th through 422 a.m. EST on the 8th. It crested at 11.83 feet at 1215 a.m. EST on the 8th. Event precipitation totals included 3.05 inches in Middletown, 2.36 inches in Glasglow, 2.34 inches in Newport, 2.17 inches in Newark and 2.16 inches at the New Castle County Airport.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358734.